Welcome, Guest. Please login or register.
October 28, 2021, 07:40:05 am

Login with username, password and session length


Members
Stats
  • Total Posts: 762181
  • Total Topics: 64719
  • Online Today: 133
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 0
Guests: 96
Total: 96

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Has anyone else developed multiple diseases within 2-3 years after treatment  (Read 2038 times)

0 Members and 1 Guest are viewing this topic.

Offline Buddhabear2138

  • New Member
  • Posts: 1
Has anyone else developed multiple diseases within two or 2 1/2 years of being on an antiviral I was diagnosed HIV-positive in December 2017 I went on byktarvie and stayed on it until spring of 2020 when I switch to Devato. When I was diagnosed in 2017 I was an otherwise Healthy guy. My viral load was quite low and my cd4 was 452

Within 8 weeks of the anti viral I was undetectable <20 copies and have continued to be undetectable and my cd4 is 975.

The problem is that within the last year and a half (about two years into ART) I developed not one, not 2, but three diseases. Liver disease, diabetes, and heart disease. I gained 45 lbs. 

My lifestyle and habits stayed exactly the same and the only think that changed was my one pill anti viral.  I also suffer from depression which has become exasperated since the diagnoses and meds.

Has anyone else had a sudden onslaught of several diseases like this in a short time or developed insulin resistance from their anti viral treatment which then feeds into causing these other conditions.

I am 55 and was diagnosed at 52

Really could use some feedback and info from any and all

Thanks
J

Offline gorka

  • Member
  • Posts: 98
I feelI am  in the same boat.  Gained 50 pounds on biktarvy after 2 years on and switched to dovato.  high blood pressure as a result and enlarged liver.  Do not have diabetes though.  major bouts of depression that i started treating with well butterin ( i feel like it helped me a lot).

Offline nethan1621

  • Member
  • Posts: 35
Means there could be something with Dovato related to this ?

Offline gorka

  • Member
  • Posts: 98
i only switched to dovato recently.  i actually think its TAF in biktarvy but who knows.  they are saying dolutegravir causes weight gain also. 

Offline Matths

  • Member
  • Posts: 70
Looking into the literature, it appears that the modern integrase strand transfer inhibitor treatment regimens are linked to weight gain. However, it appears that certain other drugs that are part of modern ART, ie TAF or rilpivirine also contribute to this risk. The literature on this topic is growing and risk factors and underlying mechanisms are topic of research. See the link below. The paper provides a first glance into a very complex topic. Best Matt


https://academic.oup.com/cid/article/71/6/1379/5586728

 


Terms of Membership for these forums
 

© 2021 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.